Hi, As of 1 week ago today I stopped taking my oral birth control as recommended by my Natropath. I have been on it for 16 years. She is thinking that I may have a hormonal imbalance. I am barely 30 and have always been pretty healthy. As of August 2012 I had to stop eating gluten because I developed an allergy and as of my allergy testing last week I have now had to cut out beef and dairy. I have been under a lot of stress for the past few months so I figured that was to blame for some of this but symptoms of weight gain, NO sex drive, no emotions and debilitating fatigue just won't let up. I have had a TON of labs drawn and nothing is showing abnormal. electrolytes, thyroid, kidneys, liver ect ALL are normal. My newest symptoms are tachycardia and palpitations that started yesterday. I just can't figure this out. Can these two new symptoms be related to stopping oral contraceptives?
It is always possible that stopping a medication that you have been on for an extended period of time could have some effects on the body. However, I am unaware of any oral contraceptive on the market that is well known to cause such cardiac disturbances. Additionally, the review of your symptoms would make other issues concerning such as depression as the root cause for such symptoms (weight changes, lack of sexual drive, difficulty concentrating/stress, etc). Anxiety during times of stress may also contribute to feelings of palpitations. If your initial laboratory testing is normal, that is reassuring that there are no other endocrinopathies affecting you. However, I would suggest having a routine follow-up with your regular physician who can go over all your reported symptoms to determine if further testing is warranted such as an EKG and/or holter monitor.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.